Amoxicillin and false blood sugar readings?

I was prescribed amoxicillin for a sinus infection, my blood sugars have been fine previous to taking it, however all of a sudden when i started taking it i’ve been getting weird blood sugars. For example, tonight, my blood sugar before my snack was 5.6 mmol so I had a cup of cauliflower and some sugar free jello, which has no carbs. then I took the pill. Just checked my bs and its 10.8 mmol :S yet I feel starving and like my sugar is lower.

does anyone know if this drug can give false readings?

Antibiotics can effect BG causing highs or lows, but they don’t give false readings. The last time I was on antibiotics I had lows.

First of all, I am sorry for your sinus infection. It is horrible. I have them frequently and use amoxycillin and other antibiotics. I have found that antibiotics WILL put your sugar levels up. Fact of life. Yours do not seem too disastrous compared to what mine do. I can go from 9.5 to late 20s while I have the infection and am on the antibiotics! They are not false readings. If you were to repeat the testings about half an hour later, you would find them the same or higher.

Practise sick day routines and if it continues to go up and up then you might consider going to your diabetes clinic for a check and further advice on how to deal with it. Hope you get better soon!

I try to minize antibiotic use, not only to avoid possible high blood sugars, but also to avoid letting the little nasties get resistant to the antibiotics. I would encourage using other approaches including the Neti Pot:

ps. Remember to use this thing privately in your bathroom, not in a restaurant. I keep forgetting.